Logo eprints

Value and Policy Function Approximations in Infinite-Horizon Optimization Problems

Gnecco, Giorgio and Sanguineti, Marcello Value and Policy Function Approximations in Infinite-Horizon Optimization Problems. Journal of Dynamical Systems and Geometric Theories, 6 (2). pp. 123-147. ISSN 1726-037X (2008)

This is the latest version of this item.

Full text not available from this repository.


Abstract Suboptimal solutions to infinite-horizon dynamic optimization problems with continuous state are considered. An underlying dynamical system determining the state transition between each stage and the next one is modelled via the constraints (xt, xt +1) ∈ D, t = 0, 1, …, where X is the set to which the state vector belongs and D ⊆ X × X is a correspondence. An error analysis is performed for two cases: approximation of the value function and approximation of the optimal policy function. Structural properties of the dynamic optimization problems are derived, allowing to restrict a priori the approximation to families of functions characterized by certain smoothness properties. The two approximation approaches are compared and the respective pros and cons are highlighted.

Item Type: Article
Identification Number: 10.1080/1726037X.2008.10698552
Uncontrolled Keywords: Dynamic optimization, Dynamic programming, Infinite horizon, Approximation schemes, Suboptimal solutions
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Research Area: Computer Science and Applications
Depositing User: Giorgio Gnecco
Date Deposited: 17 Sep 2013 13:12
Last Modified: 17 Sep 2013 13:12
URI: http://eprints.imtlucca.it/id/eprint/1792

Available Versions of this Item

Actions (login required)

Edit Item Edit Item